So I'm going to start at the beginning to prevent any missed information which may be beneficial to any readers/responders, apologies if it's a bit long winded.
I started taking birth control about 3 years ago in June (right before I turned 19), I went to planned parenthood as I didn't have insurance and they gave me OTC. I took this for about a year before switching to a local doctor after a job switch provided me with insurance. The doctor renewed my prescription but I was given the generic version by my pharmacy (Ortho Tri Sprintec), this worked fine but I began to have constant severe headaches. After months of dealing with this, I finally related this issue to the change in birth control. I know that the generic versions can have some variations in ingredients and can cause issues where there otherwise were none on the name brand. So I revisited my gyn and she prescribed the Nuvaring. At first, I loved it and experienced no issues. After 1 cycle of being on this, I began to have heart palpitations which would occur on a daily basis and persists for sometimes 5 minute "attacks".I also started experiencing the headaches again, I had nausea, stomachaches, constant fatigue, depression, and really bad mood swings. I was on this from Feb. 2012 - July 2012. I discontinued use of all birth control in August 2012 and my symptoms slowly disappeared. I did not experience any issues with irregular periods after this or any breakthrough bleeding. My periods on birth control were always very regular and even prior to using birth control I did not have any issues with irregularity. In Jan. 2013, I had my normal cycle and then about 2 weeks later had another "period" type bleed except it was brown (old blood I assumed). In Feb. 2013 I missed my period entirely and come March 2013 it was late. I took several pregnancy tests, all of which were negative and my boyfriend and I are always very careful. We have been together for the last 3 1/2" years. I finally got my period in March, but made an appointment with my gyn after this "scare" because my boyfriend and I decided that maybe it was time to retry birth control. So I explained all the issues I had been experiencing to her and she decided that "brand necessary" prescription would be best as I did not experience any issues on OTC before. However, she prescribed Ortho Cyclen instead of Ortho Tri Cyclen (not sure if there's a difference, to be honest). After I began taking this in April 2013, I have had BTB every month since then. April was 9 days, May was 5 days, June was about 4 days, and now July was 8 days right up until my period which I'm on now. I had some issues with consistency in the first few months, I took a pill or two per pack a half hour late, sometimes an hour or even 3, once. due to work, I was unable to take them at my scheduled time (10 am). I understand that this effects the levels of hormones and can cause BTB. My concern is that I'm going into my fifth pack of pills and this is still persisting. I have an appointment with my gyn next week, but should I stick it out? Is this something that is likely to stop?
I have also been very stressed out lately as I've been dealing with a lot of family issues and a new job, which I know can also attribute to the BTB. But the more I bleed, the more I stress, it's a never ending cycle, I feel like. I'm 21 now and healthy. I had an irregular pap last year and went back for a biopsy in Oct., it was negative and I went back for a follow up pap in March (came back negative), I'm due for another this month.
Anyway, any advice would be greatly appreciated! I really don't know what to do. I'm considering discontinuing bcp altogether because of this btb, but would that make it worse? HELP!!!View Thread